Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 200, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 18, 2007, 5:19 PM CDT for Moniteau County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2007, 5:19 PM CDT (22:19 UTC)
- Expired
- Aug 18, 2007, 6:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 143 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 182219
SVRLSX
MOC135-182300-
/O.NEW.KLSX.SV.W.0200.070818T2219Z-070818T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT SAT AUG 18 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONITEAU COUNTY IN CENTRAL MISSOURI
* UNTIL 600 PM CDT
* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
SOUTHEAST OF TIPTON...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARKSBURG...
CALIFORNIA...
JAMESTOWN...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3868 9284 3855 9272 3858 9243 3878 9239
3894 9251 3870 9262
$$
TES1 follow-up statement
000
WWUS53 KLSX 182302
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT SAT AUG 18 2007
MOC135-182312-
/O.EXP.KLSX.SV.W.0200.000000T0000Z-070818T2300Z/
MONITEAU MO-
602 PM CDT SAT AUG 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONITEAU COUNTY
EXPIRED AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
LAT...LON 3868 9284 3855 9272 3858 9243 3878 9239
3894 9251 3870 9262
$$
TPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:06 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 18, 4:06 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 406 PM CDT SAT AUG 18 2007 .DISCUSSION... WRMFNT HAS BEGUN TO MV BACK NE...PULLING INSTABILITY AND TSRA CHCS E ACR FA TNGT. FNT SHUD BE WELL E OF AREA BY SUN...BUT UNSTBL AMS IN WAKE OF WRMFNT...AND A SERIES OF SHTWVS DRIFTING OUT OF PLAINS ...SHUD CONT TSRA CHCS INTO SUN AND SUN EVE. WENT WITH SCTD TYPE POPS BOTH TNGT AND SUN...WITH HIEST POPS OVR W/NW AREAS OF CWA WHERE LFT AND INSTABILITY WL BE BEST. HV OPTED TO GO WITH THE SLOER GFS SOLN FOR THE MVMT OF THE RMNTS OF ERIN IN THE MON-MON NGT TIME FRAME. MDLS TYPICALLY MOVE THESE SYSTEMS TOO FAST AS THEY GET PICKED UP IN THE WESTERLIES...AND THIS SLOER MVMT IS ALSO SUPPORTED BY ECMWF AND ENSEMBLE GFS SO HV UPPED POPS FROM ERYR FCSTS MORE TWD GFS POPS. EVEN THESE HIER NUMBERS MAY BE TOO LO BUT HV OPTED TO WATCH TRENDS OF LTR MODEL RUNS BFR ALTERING FCST TOO MUCH. EVEN WITH THE SLOER SOLN...REMAINS OF ERIN DO APR TO ACCELERATE E ON MON NGT AS SYS GETS CAUGHT UP IN WESTERLIES...AND WITH THIS MVMT IT APRS THAT PCPN THRT WITH SYS SHUD END BY 12Z TUE. ALL MDLS FCSTG A SIMILAR SCENARIO IN THE TUE-SAT TIME FRAME...WITH WESTERLIES OVR N THIRD OF U.S AT MIDWEEK GRDLY DROPPING S AS RDGG OVR SE U.S. WKNS...WITH A SIMILAR SWD SHIFT OF ASSOC FNTL BNDRY. THIS GRDL PTRN SHIFT SHUD MEAN HOT AND DRY WX ON TUE...TRENDING TWD SLGTLY COOLER TEMPS AND INCRG PCPN CHCS FROM N TO S LATE IN THE WEEK. CLOUDS AND PCPN SHUD HOLD TEMPS DOWN A BIT OVR THE NXT FEW DAYS AND WENT WITH THE COOLER MOS NUMBERS FOR HIGHS THRU MON. HWVR...LT SUMMER HEAT AND HUMIDITY SHUD RETURN BY TUE AND HANG ARND FOR THE RMNDR OF THE WORK WEEK AND MEDIUM RANGE MAX TEMP GUID LOOKS GOOD DURG THIS TIME. HWVR...IT APRS THAT MOS MINS MAY BE EXHIBITING A COOL CLIMO BIAS SO HV UPPED MINS FROM THESE VALUES. TEMPS SHUD BACK OFF SM BY SAT AS FNTL BNDRY...CLDS...AND TSRA WORK INTO AREA. TRUETT && .AVIATION... FOR THE 18Z TAFS...SUBTLE WRMFNT EXTDS FM SFC LOW OVR SD SE THRU CNTRL MO TO NRN AL. LOOKS LIKE THERE MAY BE A BAND OF SCT TSRA DVLP OVR CNTRL MO TWDS EVNG AND THEN SHIFT EWD WITH TIME THRU THE CWA TGT AS THIS FNT MOVES E-NEWD. A SHRTWV TROF OVR KS WILL ALSO BE MOVG E-NEWD THRU THE AREA TGT. MID-HI LVL CLOUDINESS WILL BE SPREADING E-NEWD THRU THE CWA AHD OF THIS SHRTWV TROF LTR THIS AFTN AND THIS EVNG. MAY ALSO BE FEW-SCT DIURNAL CUMULUS CLOUDS THIS AFTN. PLAN TO INCLUDE A VCTS IN THE TAFS EARLY THIS EVNG...AND A PROB30 GRP OF TSRA LTR THIS EVNG INTO THE OVERNIGHT HRS. A S-SELY SFC WND THIS AFTN AND THIS EVNG WILL GRADUALLY VEER ARND TO A S-SWLY DIRECTION LT TGT AND SUN MRNG AS THE WK WRMFNT LIFTS E-NE OF THE CWA. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 18, 3:40 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT SAT AUG 18 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 340 PM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE REGION. THESE STORMS ARE NOT EXPECTED TO SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA SUNDAY THROUGH MONDAY...AND INTO MONDAY NIGHT. POCKETS OF HEAVY RAIN MAY OCCUR ON MONDAY AND MONDAY NIGHT AS THE REMNANTS OF TROPICAL STORM ERIN DRIFT ACROSS THE AREA. ALTHOUGH THE CLOUDS AND RAIN WILL HOLD TEMPERATURES DOWN A BIT DURING THE EARLY PART OF NEXT WEEK...HEAT AND HUMIDITY ARE FORECAST TO RETURN TO THE REGION. ON TUESDAY THROUGH FRIDAY IT NOW APPEARS THAT HEAT INDICES WILL CLIMB TO AROUND 100 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.